Aa
A
A
A
Close
Hepatitis C: Post Treatment Issues Community
290 Members
Avatar universal

Long-term effects of Pegasys/Ribavirin

I am a 52 year-old, caucasian female.  I finished a year-long treatment of Pagasys and Ribavirin in 06/2008.  It was successful!  18 months later however, I'm feeling little change from when I was taking the drugs.  I'm having problems in many areas.  I have chronic fatigue, "brain fog", short-term memory loss, rare but severe memory loss (like a blackout, during which I've had conversations, driven, walked, eaten), lack of focus, difficulty with spacial issues, tremors, acute joint pain, clumsiness and more.  This has affected the quality of my life significantly.  Neither my hepatologist, primary care physician or psychiatrist have heard of the effects of this treatment continuing for this long and have offered no suggestions.  Please, what is my next step?
Melins


This discussion is related to Are there long-term neurotoxic effects from Ribavirin??-getting worried here.
49 Responses
87972 tn?1322664839
Hi Melinsday,

I treated with interferon/ribavirin twice, the last time I finished at about the same time as you. I have achieved sustained viral response, and have no remarkable long term issues to report, other than I feel several years older than when I began my treatments.

However, you’re certainly not alone; others reported similar issues. Hopefully, they will check in, and offer you some advice; I just wanted to let you know this isn’t unprecedented. Keep on your doctors; perhaps they will bow to pressure and dig a little deeper; if nothing else, your info should be on record.


Best of luck to you,

Bill
Avatar universal
If I were you, I'd make sure there isn't something else wrong.  I supposed it's possible these things are a lasting effect of the HepC drugs, but perhaps not.  You've gotten two years older since you started treatment (if I have the timeline right).  During those two years "life happens".  You may have some other unrelated health issue that surfaced during those two years but you attributed to the HepC drugs.  Now, with the HepC drugs out of your system, you're still not "right".  So it's time to track down what's happening.  Try to get the attention of some competent medical professional and dig into this.  You deserve to know for sure if this is from the HepC treatment or not.  And if it is, maybe there's something they can do which will make the symptoms less of a problem.

Best wishes.

--peg
Avatar universal
I am 56 yrs., female. 1 full year of treatment for Hep C back in 2006. I to have fatigue, brain fog and chronic joint pain, even worse than pre-treatment.
I see Drs. all the time, to no avail. The end of this month I am going to request seeing a Dr. at the University of Pennsylvania. I need a label to this. I don't want to take pain pills and/or large quants of asprin, very protective of what goes thru my LIVER! Do any Drs. on this site ever respond to these forums???
I wish the manufactures of the Pegasys + Copegus would contact us for Post treatment feedback.
I guess they figure the drugs did the work they were intended to do, and if I had known the post treatment pain they were to cause, I still would have taken them. But, would have never believed to be in such discomfort.
Have a good day, and know you are not alone.
J.D.

Avatar universal
Sorry to hear bout ur problems, I've never treated and I will never put interferon in my body no matter what happens. The reason for this is that a cousin of mine became I'll a few years back, he was given interferon for what the doctors suspected was ms. He was only treated for a short time but the guys life is now ruined. And as for the companies who produce interferon getting together to let people know bout post tx sides lasting a long time, I seriously doubt they will ever do that, at best this would put a lot of people of tx which would mean a loss of revenue. At worst if u believe the conspiracy therorists, they already know interferon causes life long illness in patients and don't care and will do anything to protect their profits. If you want real feedback run your own survey of people who have treated on here and other sites.
Avatar universal
I am 53yo female,completed tx in 2006, 4yrs svr.  I had brain fog issues for almost 3 yrs., post tx, thankfully this is no longer a problem.
Avatar universal
I was one of the luck ones. No long term sz. been off a month. I experience brain fog some. I think that is the norm for me LOL. I have some fatigue, but thats really all.
I hope you get better, buy the way I only treated 23 wks
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
7469840 tn?1409849436
San Diego, CA
475555 tn?1469307939
Woodhaven, NY
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.